MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER24; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. TRIEVER24; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 22-101
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bradycardia (1751); Low Blood Pressure/ Hypotension (1914); Cardiogenic Shock (2262); Malaise (2359); Cardiac Perforation (2513); Intraoperative Pain (2662); Pericardial Effusion (3271)
Date of Event 02/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were not provided, however, the lot history records of all potential lots shipped to the facility were reviewed and there were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the event was the result of inadvertent catheter perforation.Pain, cardiac perforation, pericardial effusion, hypotension, and cardiogenic shock are identified in the labeling as possible adverse events/complications.Manufacturer reference #: (b)(4).
 
Event or Problem Description
A female patient was admitted to the intensive care unit (icu) and underwent a ct angiogram which identified a left-sided pulmonary embolism (pe) and deep vein thrombosis (dvt) in her right iliac vein.The patient was scheduled for a pe thrombectomy with the inari flowtriever retrieval/aspiration system on (b)(6) 2024.The clot age was estimated at 2 days.The surgical plan was to address the pe first and schedule a subsequent procedure to address the dvt.Due to the dvt in the right lower extremity, access was obtained in the left common femoral vein.Wire positioning was obtained and the inari triever24 (t24) was advanced.However, the t24 was slightly caught at the valve so it was removed and an 8 x 40 balloon was used to navigate smoothly through the valve.The t24 was then advanced into the left pulmonary artery (lpa) and several aspirations were performed which removed the thrombus.The physician then attempted to remove clot from the truncus anterior on the right.As the physician manipulated a 125 cm catheter through the t24, the patient reported not feeling well and experiencing back pain.The patient's heart rate and blood pressure decreased and a code was initiated.A pericardial effusion was identified through an echocardiogram (echo) and a pericardiocentesis was performed which removed 200 cc of blood.All devices were removed from the patient and the access site was closed with prolene sutures and the patient was returned to the icu.A repeat echo revealed that a chordae tendineae was likely torn.

Brand Name
TRIEVER24
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key18907807
Report Number3020347218-2024-00016
Device Sequence Number18021178
Product Code QEW
UDI-Device Identifier00850291007185
UDI-Public00850291007185
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K213402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number22-101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2024
Initial Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8X40 BALLOON.; AMPLATZ SUPERSTIFF.; FLOWSAVER.; INTRI24 SHEATH.; PIGTAIL CATHETER.; TRIEVER16 CURVE.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexFemale